Hi, I posted a thread on the Allergies boards regarding my ENT... but I think this is a better place for my next question
My ENT prescribed nasonex for my PND problem... long story there lol that I won't make anyone have to read again... but it seems the nasonex is actually making my PND worse.
The following is really gross!!! ( just a warning lol )
I have been using the nasonex for about 10 days now, as directed at night before bed. Every morning I wake up and can not talk. My throat is sore, and I spend a hour or so coughing up really thick, chunky, really green mucuos. I spend the rest of the day gagging on it.
Previous to using nasonex I was constantly clearing my throat and "swallowing", and sneezing occasionally. I still have that problem along with my new found one. It's just so gross. It affects my breathing, my taste, my smell, everything... and I've had it forever! ( well it just seems that way... its been an ongoing problem for about two years now or maybe a lil more )
I've never been checked for a sinus infection... my ENT is useless... I figured I'd try this spray and try to get some relief... apparently though this is normal... I'm finally getting to clear old "gunk" out...
Hi, Sounds like the Nasonex is doing its job. But if you think you are having some side effects that you can't tolerate,I would suggest you try Rhinocort as it doesn't have Benzalkonium Chloride added as a preservative and I don't notice the smell or taste like the others. BKC causes problems with a lot of people including myself. To me, Nasonex was the most irritating of all the nasal sprays. I definately would not recommend Nasonex to anyone with previous nose trauma.
I've been using Nasonex since December 2005 to the first March (sry, i've had a stroke in my speech area). I've had a headon car accident, since then i've had a problem breathing. My Doctor sent me to a ear, nose & throat surgeon. This doctor looked and I found a nose septum (sp?) and put me on nasonex. It really did a great help for me till the end of February. My side effects i've have blood in the nose (dry blood), coughing and a little bit sore throat. At the time i've noticed a very sore left breast lump (i'm a male). It's looking at a doctor right now. I've looked at the computer about nasonex and i've seen there is a steriod stuff in nasonex. Has anyone here about this? I've stopped the nasonex at this time until the doctors find what this lump is. I've put this in the cancer/breast area here.
Hi Budweiser. Sorry to hear about your accident, but you willl find lots of help and support on these boards
It is true that nasonex is a steroidal spray. Basically, I believe, it reduces inflammation, and therefore is supposed to help open airways. That is what the steroid is for. There is apparently not enough steroid in it for it to get into the bloodstream and reach other parts of the body. Basically the steroid stays where it is supposed to (nose/throat). I'm sure though that there are more informed ppl here than me who can help you with that. But I'm pretty sure the amount of steroid in the spray is pretty harmless in that regard. I cannot see it having any connection with the lump you describe.
The sore throat and coughing seem to me to be more of a post nasal drip problem, which is all connected, the nasonex should help that.
I'm assuming your breathing problem is more nose/sinus related (congestion) than a lung/chest problem.Did you break/hurt your nose in the accident? Did your ENT mention a deviated septum?? maybe? that would cause PND and subsequent sore throats, coughing, breathing problems etc. I believe the only way to completely relieve this is through surgery, which doesn't always work the way it should. There are people on this board alot more informed on that than me, and maybe they will chime in and help
Good Luck Budweiser and I hope you feel better soon.
PJ59 - thank you for the advice. It's been like over a month now and the nasonex is just not working anymore. Besides the horrible smell/taste. It also seems I have developed a super "dry" nose, which is very very painful, and I blow blood and sticky mucuos all the time (TMI sorry ). and I STILL have the PND. I am going to ask my GP for Rhinocort and try that Hopefully, he will prescribe that as I don't want to continue with the nasonex, but I also do not want to go back to my ENT. What's a girl to do? lol
The septum is a bit cracked. I hit the airbag realy hard. The guy hit me doing 70km while I was starting to hit 40km. The surgeon say's it doesn't need operation. The nasonex have helped my nose breathing. It's just the last week i've had side effects. I've stopped the nasonex for now. If my nose gets back the way before, i'll get back on the nasonex (doctor said no problem).
Overall the nasonex was great for me. I don't think it's from the lump, it just seams it appened at the same time. I've been alot of stress the last 2 months. My doctor thinks the lump for be from hormones (i'm 35 now). See, I had a stroke the end of March (05) due to the accident. It cause me to have a bilateral carotid dessection (both arteries). The sent blood up to my left brain and I had a infarct (stroke).
Hi Angela 22F,
Good luck with your GP ! Just don't tell your GP that you got the recommendation from someone on the internet as that tends to really upset drs ! Also if you have never had a course of antibiotics,maybe a course of first line antibiotics are in order as sounds like you have been suffering a long time. My ENT recommended adding in a saline drop (in nose) prior to nasal spray to help minumize the drying & bleeding. Just try to stay away from saline drops with BKC or make your own saline solution. Please keep us posted & hope you get the "right " kind of help.
I've had bad experiences with corticosteroid nasal sprays when used on my traumatized nose. I don't care how safe they are claimed to be. When I first started on the sprays(~2.5 months out from trauma)I had a steroid like overdose reaction each time after using a nasal spray,and it was the only medication that I was on. My theory is that if there is active bleeding, the steroid can still get into the bloodstream & cause problems. It is even labelled to be not used that way. Hope all goes well with your tests. Keep us posted.